MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23KHZ STANDARD LENGTH LAPAROSCOPIC TIP PACK (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23KHZ STANDARD LENGTH LAPAROSCOPIC TIP PACK (5 PACK)
Catalog Number C7404S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during a liver transplant surgery, the new cusa clarity 23khz standard length laparoscopic tip pack c7404s) broke during fixation to the handpiece.Additionally, surgeons have raised serious concerns regarding the quality of the tips, as they are breaking either during fixation to the handpiece or in the middle of surgery.This issue has occurred with both the laparoscopic and micro tips.There was a 30 minute surgical delay; however, the surgery was successful with no adverse impact to the patient.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The cusa clarity 23khz standard length laparoscopic tip pack (5 pack) (c7404s) was not returned, and the lot number was not provided; therefore, device history record (dhr) review was not possible.However, pictures were received from the customer which facilitated our investigation as follows: failure analysis - based on pictures provided, 3 examples of tip breakage appear to be confirmed.Images 1 and 3 show two unknown tips that fractured off at the base of the tip on the threads, indicative of over-torquing the tip, and image 2 appears to show an unknown tip fractured off at the distal end.This damage is also indicative of mishandling, root cause - the complaint is confirmed for broken tip based on pictures provided.However, the specific cause could be related to one or more of the below specific warnings and instructions: the cusa clarity tip ifu provides the following instructions to assemble the tip to the handpiece: remove caps from both ends of the laparoscopic tip and dispose.Gather handpiece, then thread the tip by turning clockwise until it is finger tight.Place the torque base on a flat surface.Place the handpiece in the torque base as shown and make sure that the 2 flat metal sides fit snugly in the metal slot at the end of the base.Hold the handpiece in the base and place the provided torque wrench (color side towards handpiece) over the tip.To avoid product damage, always use the torque base to hold the handpiece while using the torque wrench to tighten or loosen the tip, rotate the torque wrench clockwise until it clicks twice.In addition, the cusa clarity tip ifu lists the warnings and cautions that could be related to the reported condition: when the handpiece is powered on, contact of the tip with a hard surface (for example: a metal instrument, tray, staples, clips, instruments, and so on) may damage the tip of the handpiece.To avoid injury or damage to equipment, place system in standby prior to changing tip or clearing a clog.Avoid excessive lateral loading of cusa clarity tips.This may result in injury to the patient and/or user, or equipment damage.When testing the handpiece, do not allow the tip to come in contact with any person or object during tip activation.Contact may result in injury to the patient and/or user, or handpiece tip damage.Contact with anything may cause the test to fail.To avoid product damage, always use the torque base to hold the handpiece while using the torque wrench to tighten or loosen the tip.No relevant capas were found in the previous two year period, and no other actions have been identified relating to this issue.No manufacturing, workmanship, or material deficiency was identified for correction as a result of this complaint investigation.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA CLARITY 23KHZ STANDARD LENGTH LAPAROSCOPIC TIP PACK (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23259903
Report Number3006697299-2025-00119
Device Sequence Number4902379
Product Code LFL
UDI-Device Identifier10381780533870
UDI-Public10381780533870
Combination Product (Y/N)N
PMA/510(K) Number
K221763
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7404S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age45 YR
Patient SexMale